Nebraska, 2006

Hail in Nebraska, April 1, 2006

April 1, 2006 · NWS GID · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 1, 1:34 PM CST, 5 hours 46 minutes earlier.

Area forecast discussion, Apr 1, 1:34 PM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
134 PM CST SAT APR 1 2006

.SHORT TERM...ISSUE IS THE SEVERE WEATHER POTENTIAL TONIGHT.

PRETTY SHARP UPPER LEVEL WAVE COMING THROUGH EASTERN COLORADO
AND NEW MEXICO ON WATER VAPOR THIS MID AFTERNOON. STRONGER JET
LEVEL WINDS SEEN ON THE WIND PROFILERS COMING THROUGH WITH THE
WAVE. DEEP SURFACE MOISTURE CONFINED TO OKLAHOMA SOUTH...BUT
SLOWLY MOISTURE HAS BEEN SPREADING NORTH INTO KANSAS. STRONG
SOUTH WINDS EXPECTED THROUGH THE AFTERNOON.

THIS EVENT IS A QUICK HITTING BUT POTENTIALLY INTENSE WIND
EVENT FOR THE CWFA. WAVE WILL CONTINUE TO LIFT OUT...AND NARROW
MOISTURE AXIS WILL SURGE NORTH IN RESPONSE TO DEEPENING SURFACE
LOW EXPECTED IN WESTERN/NORTH CENTRAL KANSAS BY LATE EVENING.
SEVERE WEATHER PARAMETERS SUPPORT SUPERCELL POTENTIAL...BUT
EVOLUTION OF THE SYSTEMS LOOKS MORE LINEAR WITH EMBEDDED
SUPERCELLS BY LATE EVENING AND EARLY SUNDAY MORNING. SURGE OF
MID LEVEL DRY AIR BY 09Z WILL BE CHANGE POINT TO A FAST MOVING
LINE EVENT CAPABLE OF PRODUCING DAMAGING WINDS. MARGINALLY SEVERE
HAIL POSSIBLE NORTHERN 1/2 OF CFWA...WITH SLIGHTLY LARGER HAIL
POSSIBLE SOUTH. HAVE CONTINUED WITH AN ISOLATED TORNADO IN THE
SOUTHERN CWFA...BUT CONFIDENCE IS LOW...BUT NOT LOW ENOUGH TO REMOVE
IF SOME BOWING SEGMENTS AND EMBEDDED SUPERCELLS DO DEVELOP. DO
ANTICIPATE A SEVERE WEATHER WATCH LATE THIS EVENING...AND ADDED
SEVERE MENTION IN THE SOUTHEAST CWFA. ALSO...PRECIPITABLE WATER
VALUES APPROACH 1.5 IN THE SOUTHEAST CWFA...AND MODELS ARE
CONSISTENT THIS WILL BE AN EFFICIENT RAIN PRODUCER. ADDED QPF
TO THE FORECAST...INCLUDING OVER ONE INCH IN THE SOUTHEAST 1/2
OF THE CWFA.

AS THE LOW SLIDES BY AROUND SUNRISE SUNDAY...MODELS ARE ALL
CONSISTENT WITH PRIMARILY WESTERLY FLOW OVERTAKING THE REGION
BY MID MORNING. REMOVED ANY SEVERE POTENTIAL FOR EARLY SUNDAY
AND SWODY2 NOW HAS THAT TREND. LINGERING PRECIPITATION ON SUNDAY
POSSIBLE...AND PRIMARILY SHOWERS PER MID LEVEL LAPSE RATES...BUT
HESITANT TO COMPLETELY PULL THUNDER MENTION THIS TIME OF YEAR AND
THIS TYPE OF SYSTEM. WINDS MAY BE THE BIGGER CONCERN BY SUNDAY
AFTERNOON...AS WESTERLY FLOW IS WELL ALIGNED THROUGH 700 MB.
HOWEVER...SPEEDS DON/T SHARPLY INCREASE WITH HEIGHT. LOOKS LIKE
BORDERLINE WIND ADVISORY POTENTIAL FOR THE AFTERNOON AND EARLY
SUNDAY EVENING.

NICE DAY MONDAY WITH A LOT QUIETER WEATHER.

.LONG TERM...12Z TUESDAY THROUGH FRIDAY. THE AXIS OF THE UPPER LEVEL
RIDGE ENTERING THE HIGH PLAINS LATE MONDAY WILL MOVE ACROSS THE
REMAINDER OF THE PLAINS ON TUESDAY AND THEN MOVE EASTWARD INTO THE
MISSISSIPPI VALLEY TUESDAY EVENING. AS THE RIDGE DEPARTS TO THE
EAST...A STRONG CLOSED LOW PRESSURE SYSTEM OVER THE WEST COAST WILL
PROGRESS INLAND INTO THE WESTERN STATES. PRESSURE FALLS OVER THE
PLAINS STATES AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM LATE
TUESDAY WILL STRENGTHEN THE LOW LEVEL SOUTHERLY FLOW OVER THE
SOUTHERN AND CENTRAL PLAINS WHICH WILL ENHANCE ADVECTION OF MOISTURE
AND INSTABILITY INTO THE FORECAST AREA. SLIGHT CHANCES OF SHOWERS
AND THUNDERSTORMS WILL DEVELOP AFTER SUNSET TUESDAY EVENING. CHANCES
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AS THE
INCREASINGLY MOIST SOUTHERLY LOW LEVEL FLOW INTERACTS WITH SHORTWAVE
ENERGY EMBEDDED IN A SOUTHWEST FLOW ALOFT AHEAD OF THE APPROACHING
LOW PRESSURE SYSTEM. ADDITIONALLY...STRONG WARM AIR ADVECTION WILL
PUSH HIGH TEMPERATURES INTO THE LOWER TO MID 70S ACROSS THE ENTIRE
FORECAST AREA...WITH TEMPS POSSIBLY CLIMBING INTO THE UPPER 70S TO
NEAR 80 DEGREES OVER THE FAR SOUTHWEST ZONES.

THURSDAY LOOKS TO BE THE MOST ACTIVE DAY OF THE LONG-TERM. DURING
THIS TIME...THE PROGRESSIVE STRONG CLOSED LOW PRESSURE SYSTEM WILL
MOVE THROUGH SOUTH DAKOTA AND WILL DRAG A COLD FRONT THROUGH THE
CENTRAL PLAINS. THE BEST DYNAMICS ASSOCIATED WITH THIS SYSTEM
PRELIMINARILY APPEAR AS THOUGH THEY WILL PASS TO THE NORTH AND THE
SOUTH OF OUR AREA. SURFACE DEW POINTS IN THE LOWER 50S OVER THE
EASTERN FORECAST ZONES WILL ALLOW FOR THE MOST CONCENTRATED ACTIVITY
IN THAT REGION WITH THE POSSIBILITY OF SOME SEVERE HAIL AND WINDS.
THE ACTIVITY WILL BEGIN TO DECREASE ACROSS THE AREA FROM WEST TO
EAST THURSDAY AFTERNOON. RESIDUAL SHOWERS WILL REMAIN OVER THE AREA
THURSDAY NIGHT AS MOISTURE WRAPS AROUND THE CLOSED LOW PRESSURE
SYSTEM WHICH WILL BE MOVING INTO WESTERN IOWA. THE DEPARTING LOW
PRESSURE SYSTEM WILL BE FOLLOWED BY SHORT WAVE RIDGING WHICH WILL
PREVAIL OVER THE PLAINS ON FRIDAY BRINGING A BRIEF RETURN TO FAIR
WEATHER.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

05/19
Hazardous weather outlook, Apr 1, 6:03 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
603 PM CST SAT APR 1 2006

NEZ039>041-046>049-060>064-072>077-021130-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
603 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL OVER SPREAD SOUTH
CENTRAL NEBRASKA AFTER 8 PM THIS EVENING. STRONG AND SOME SEVERE
THUNDERSTORMS ARE EXPECTED. THE MAIN HAZARDS WILL BE HAIL QUARTER
SIZE AND LARGER...AND ISOLATED DAMAGING WIND GUSTS OVER 60 MPH.
DANGEROUS LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM.

THE PRIMARY TIME FRAME FOR ANY SEVERE WEATHER TO OCCUR WILL BE
BETWEEN 8 PM AND 4 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME LINGERING SHOWERS AND THUNDERSTORMS WILL BE NOTED DURING THE
DAY SUNDAY...BUT NO SEVERE WEATHER IS EXPECTED.

THERE IS ANOTHER RISK FOR THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY NIGHT. SUBSEQUENT OUTLOOKS WILL BE UPDATED TO REFLECT THE
POTENTIAL FOR ANY HAZARDOUS WEATHER AS THAT TIME NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AFTER 8 PM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ082>087-021130-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
603 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST. SCATTERED SEVERE
THUNDERSTORMS ARE EXPECTED BETWEEN 7 PM AND 4 AM TONIGHT. A
THUNDERSTORM COMPLEX WILL MOVE NORTHEAST INTO NORTH CENTRAL KANSAS
AND SOUTH CENTRAL NEBRASKA THIS EVENING...AND PROGRESS ITS WAY
ACROSS THE AREA THROUGH EARLY SUNDAY MORNING.

THE MAIN HAZARDS WILL BE DAMAGING WINDS IN EXCESS OF 70 MPH...HAIL
UP TO 2 INCHES IN DIAMETER...AND HEAVY RAIN OF 1 TO 2 INCHES. AS
THE LINE DEVELOPS...ISOLATED TORNADOES MAY OCCUR DURING THE LATE
EVENING EVENING HOURS ALONG THE LEADING EDGE OF THE LINE. FINALLY...
ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS LIGHTNING.

THE LINE OF THUNDERSTORMS IS FORECAST TO RACE QUICKLY NORTHEAST
AND GENERALLY BE OUT OF NORTH CENTRAL KANSAS AND SOUTH CENTRAL
NEBRASKA BY 4 AM SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME LINGERING SHOWERS AND THUNDERSTORMS WILL BE NOTED DURING THE
DAY SUNDAY ALONG AND NORTHEAST OF A PHILLIPSBURG TO BELOIT LINE...
BUT NO SEVERE WEATHER IS EXPECTED.

THERE IS ANOTHER RISK FOR THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY NIGHT. SUBSEQUENT OUTLOOKS WILL BE UPDATED TO REFLECT
THE POTENTIAL FOR ANY HAZARDOUS WEATHER AS THAT TIME NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Special weather statement, Apr 1, 6:46 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CST SAT APR 1 2006

KSZ005-017-020145-
PHILLIPS-ROOKS-
646 PM CST SAT APR 1 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR PHILLIPS AND ROOKS COUNTIES...

AT 645 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
LENORA TO 6 MILES NORTHWEST OF WEBSTER STATE PARK TO CODELL...AND
MOVING NORTH AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  STOCKTON AT 700 PM CST...
  LOGAN AT 705 PM CST...
  WOODSTON AT 710 PM CST...
  SPEED AT 715 PM CST...
  PRAIRIE VIEW AT 720 PM CST...

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY
Special weather statement, Apr 1, 7:19 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
719 PM CST SAT APR 1 2006

KSZ019-020145-
MITCHELL-
719 PM CST SAT APR 1 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MITCHELL COUNTY...

AT 715 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUNTER...OR 47 MILES
SOUTHWEST OF CONCORDIA...AND MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  VICTOR AT 725 PM CST...
  SIMPSON AT 745 PM CST...

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KING

The radar

The Grand Island radar (KUEX), 91 km away, was scanning. The volume nearest the first event began at 01:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Harlan

When
April 1, 7:20 PM CST
Where
Harlan County, 7 mi S of Orleans
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.033, -99.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503128.